Hi there, just wondering if anyone can relate to my symptoms. My left leg feel continually heavy, like a lead weight and I find it nearly impossible to move when I am in bed. My foot feels continually numb and as such it affects my walking because I am conscious of it. Is this typical in Parkinson’s? I am hoping that my medication will help, but I have onle been taking the maximum dose of madopar for only a week. ( 125mg three times a day). Interestingly it’s only since I started taking my medication that my symptoms appear to have got worse. I am literally as stiff as a board and for someone who was very involved in sport until recently, it’s quite depressing. Should i ditch the meds? Any suggestions would be greatly appreciated.
I’m sorry to hear that you’ve been experiencing heaviness and numbness in your leg. If you do a search in the forum, you’ll see this is a common concern. I’m sure other members will jump in on your question soon and tell you about their experiences and what helps them.
However, I would strongly recommend that you contact your GP about your medication and would advise that you not reduce or stop taking any medication without talking to your doctor first. If you’d like to speak to a Parkinson’s nurse, an adviser from our help desk can arrange this for you. Please feel free to give them a call on 0808 300 0303.
Forum Moderation Team
Hello Boomerang 83,
I have similar symptoms of my left leg feeling numb and heavy like a wooden log and my feet cramping and toe curling. Enough so that it has prevented me from sleeping.
I read through some other posts and see you are newly diagnosed. I have been living with PD for over 12 years now. My left leg dragging was what drove me seek medical help as I was an avid hiker/Walker and I ended up with the PD diagnosis after several tests and a DATscan. I was originally misdiagnosed.
If you have toe curling/clawing, Botox injection may help. I have heard it works well - only one neurologist has mentioned this to me. There is another thread in this forum that speaks to this.
I’m not on madopar so I cannot speak to your meds. I was a little concerned your doctor went immediately to max dosage - maybe that is standard approach. I tend to be drug sensitive so I am always asking for the least dosage and increasing only as needed. Requip/ropinirole is great for tremors and clawing, however it comes with a big risk of extreme compulsive behaviour - I had to get off the Requip (10 mg) because of this. Many of the “dopa” drugs have this as a risk, but I think Requip is one of the top offenders. Once off the Requip, my leg and foot issues became unbearable along with the body stiffness.
I found using some guided meditation to go to sleep…mostly the portion that goes through the body relaxation and mindful breathing helps me. In the morning whilst lying in bed, I go through steps to get my muscles to relax (meditation, breathing, etc) and then I do about 20-30 minutes of Pilates type stretches focused on my legs, feet, and arms. Then a good old fashioned stretch is my grand finale. This loosens me up enough to move around with much less pain and more flexibility. Also during the day, I have a small spikey ball I roll around under my feet to keep them loose and I use a CBD balm on my toes. In general, whenever I find my body tensed up, I try to mindfully get those muscles to relax. If I miss a day, I do pay a price. Thought I would share my drug free approach. It’s helped me considerably. Maybe it can help you as well in the interim.
Hope your journey improves.
I recently started getting pins and needles and lead like feet. Felyt like walking in space boots.Turns out to be peripheral neuropathy, a side effect from one of parky drugs.!!
Hello Barts. I’ve been told I have peripheral neuropathy and after a borderline blood sugar result in a recent blood test I’ve been told diabetes has caused the peripheral neuropathy. Which parky drugs are you taking?
I was diagnosed with peripheral neuropathy as it is a side effect of Duodopa i am on the intestinal gel pump which is a levodopa type equivalent.
Its put up with side effects or what else I hadn’t tried.